MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BASX BLADELESS TROCAR 12MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. BASX BLADELESS TROCAR 12MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number TB12LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endoscopic stomach surgery, after insert into the trocar, noted one device was broken ,and another device had cracks.Another two device were used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/14/2023 d4: batch # x95w6p additional information was requested and the following was obtained: the procedure should be endoscopic stomach.What portion of the trocar are you referring to? sleeve.Were the obturator handle locking buttons broken? unknown.Was the stopcock valve damaged? no.Was the outer seal damaged or the outer seal release lever? no.Did the trocar sleeve break off in patient? if so, were all parts retrieved from patient? yes, all were retrieved.Please confirm which portion of the trocar was broken.Top of sleeve.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tb12lt device was received with the tip of the sleeve broken.In addition, the packaging opened was returned along with the instrument.Upon evaluation of the device, it was found the sleeve cap component disassembled and was observed to be not properly welded.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and lot number, and no non-conformances were identified.

Brand Name
BASX BLADELESS TROCAR 12MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17130091
Report Number3005075853-2023-04136
Device Sequence Number7322998
Product Code GCJ
UDI-Device Identifier10705036003007
UDI-Public10705036003007
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB12LT
Device Catalogue NumberTB12LT
Device Lot Number111C36
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown